MAUDE Adverse Event Report: SISTEMAS MEDICOS ALARIS, S.A. DE C.V. BD ALARIS¿ EXTENSION SET; INTRAVASCULAR ADMINISTRATION SET

SISTEMAS MEDICOS ALARIS, S.A. DE C.V. BD ALARIS¿ EXTENSION SET; INTRAVASCULAR ADMINISTRATION SET
Model Number 30914
Medical Device Problem Code Complete Blockage (1094)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/21/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Medical device expiration date: unknown.A device evaluation is anticipated, but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.Device manufacture date: unknown.
 
Event or Problem Description
It was reported bd alaris¿ extension set had blockage issues.The following information was provided by the initial reporter: "tubing does not allow pushing of fluids".
 
Additional Manufacturer Narrative
Investigation summary: one sample (model #30914) and one syringe were returned by the customer.It was reported that the tubing does not allow pushing of fluid.The set was examined for defects and abnormalities.No defects or abnormalities were observed.The sample was connected to the returned syringe and attempted to be flushed with saline, and then connected to a 10ml bd syringe and attempted to be flushed with water.The set was unable to be flushed during both attempts.There seemed to be an occlusion at the top connector of the tubing.Further examination under magnification showed an occlusion.The complaint can be verified.A quality notification has been sent to the manufacturer.Further investigation by the manufacturer identified several principal root causes.The first root cause is a lack of set air sweep time in operation 1.It was detected during the assembly of the set that the air sweep time was not enough as marked in sws 30914 dir tahiti-10000096422, rev.27, operation 1, which indicates that the set should be left in the air hose or fixture pe 2249, until the new assembly is carried out, ensuring the time of air sweeping.The second root cause is a lack of rest time.Sws 30914 dir tahiti-10000096422, rev.27, operation 2 indicates that a kanban of 50 pieces must be made before testing the flow meter.However, it is necessary to ensure that the first piece is the first piece out, to have the longest resting time.It was also determined that the use of an analog flow meter is not the appropriate detection method because it does not present a standardized reading.It was also found that it is necessary to increase the frequency of preventative maintenance of the flow meter.A device history record review for model 30914 lot number 21099091 was performed.The search showed that a total of (b)(4) units in 1 lot number was built on 29sep2021.There were no quality notifications issued for the failure mode reported by the customer during the production build of this set.
 
Event or Problem Description
It was reported bd alaris¿ extension set had blockage issues.The following information was provided by the initial reporter: "tubing does not allow pushing of fluids.".

Brand Name
BD ALARIS¿ EXTENSION SET
Common Device Name
INTRAVASCULAR ADMINISTRATION SET
Manufacturer (Section D)
SISTEMAS MEDICOS ALARIS, S.A. DE C.V.
blvd. insurgentes no. 20351
parque industrial el florido
tijuana
Manufacturer (Section G)
SISTEMAS MEDICOS ALARIS, S.A. DE C.V.
blvd. insurgentes no. 20351
parque industrial el florido
tijuana
Manufacturer Contact
phillip emmert
9450 south state street
sandy, UT 84070
8015296192
MDR Report Key14145544
Report Number9616066-2022-00419
Device Sequence Number15025708
Product Code FPA
UDI-Device Identifier50885403233317
UDI-Public50885403233317
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K790108
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 06/13/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Model Number30914
Device Catalogue Number30914
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/07/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/28/2022
Supplement Date Received by Manufacturer06/13/2022
Initial Report FDA Received Date04/19/2022
Supplement Report FDA Received Date07/12/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown